Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 128, NWS Tallahassee, FL

May 9, 2006Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at May 9, 2006, 11:23 PM CDT for Walton County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2006, 11:23 PM CDT (04:23 UTC)
Expired
May 10, 2006, 12:00 AM CDT
In force
37 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 8:40 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 9, 8:40 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
940 PM EDT TUE MAY 9 2006

.DISCUSSION...THE STATIONARY FRONT IS STILL BEING ANALYZED NW TO SE
ACROSS OUR CWA ROUGHLY FROM COFFEE COUNTY AL TO DIXIE COUNTY FL. THE
PRESENCE OF THE FRONT ALONG WITH A STRONG IMPULSE AS NOTED ON WATER
VAPOR IMAGERY AS WELL AS RUC ANALYSIS HAS ONCE AGAIN RESULTED IN THE
DEVELOPMENT OF NUMEROUS THUNDERSTORMS LATE AFTERNOON AND NOW INTO
THE EVENING. POPS MAY NEED TO BE BUMPED UP A BIT IN SOME ZONES.
OTHERWISE...WILL CLEAN UP FIRST PERIOD WORDING ON THE UPDATE.

&&

.MARINE...WINDS WILL REMAIN 10-15 KTS FROM THE SE OVERNIGHT...
SHIFTING MORE TO THE SW BY MORNING.

&&

.AVIATION...STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO BE THE
FOCUS FOR SCT SHRA/TSRA THROUGH THE TAF PERIOD. A CLUSTER OF
SHRA/TSRA OVER ALABAMA THIS EVENING WILL MOVE FROM WEST TO EAST
ACROSS THE REGION THROUGH 04Z. REDUCED CIGS/VSBYS TO IFR WILL BE
POSSIBLE WITH SOME OF THE STORMS...WITH THE BEST CHANCE AT DHN AND
ABY. PATCHY FOG WILL OCCUR ONCE AGAIN DURING THE EARLY MORNING AT
MOST SITES. EXPECT SCT SHRA/TSRA ONCE AGAIN TOMORROW AFTN AND
EVENING AS A COLD FRONT APPROACHES FROM THE WEST.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

AVIATION...SHAFER
REST OF DISCUSSION...BARRY
Hazardous weather outlook, May 9, 2:11 PM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
311 PM EDT TUE MAY 9 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-101915-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
211 PM CDT TUE MAY 9 2006 /311 PM EDT TUE MAY 9 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
WITH A STATIONARY BOUNDARY STILL LYING ACROSS NORTHERN FLORIDA AND
AN UPPER LEVEL SYSTEM MOVING OVERHEAD...SHOWERS AND THUNDERSTORMS
ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE
STORMS...ESPECIALLY IN SOUTHEAST ALABAMA AND THE EASTERN FLORIDA
PANHANDLE...MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. ALL
INTERESTS SHOULD REMAIN ALERT FOR ANY WATCHES AND WARNINGS THAT
MAY BE ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
WEDNESDAY MORNING WILL SEE A BRIEF BREAK IN THE SHOWERS AND
THUNDERSTORMS...THEN MORE ARE EXPECTED TO DEVELOP IN THE
AFTERNOON AND EVENING. A FRONT WILL APPROACH THE AREA WEDNESDAY
EVENING...INCREASING ACTIVITY FROM WEST TO EAST WEDNESDAY
AFTERNOON THROUGH THURSDAY MORNING. A FEW OF THESE STORMS MAY BE
SEVERE OVERNIGHT WEDNESDAY THROUGH EARLY THURSDAY MORNING. BY
THURSDAY AFTERNOON...DRIER AIR WILL MOVE IN BEHIND THE FRONT AND
LITTLE TO NO RAIN CHANCES ARE EXPECTED FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
WITH A SLIGHT CHANCE FOR SEVERE WEATHER THIS AFTERNOON AND
EVENING...SPOTTERS SHOULD REMAIN ALERT FOR ANY WATCHES OR WARNINGS
THAT MAY BE ISSUED. SPOTTER ACTIVATION MAY ALSO BE REQUESTED EARLY
THURSDAY MORNING AS WELL.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

MCNATT

In the hours before

Special weather statement, May 9, 6:58 PM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
758 PM EDT TUE MAY 9 2006

ALZ066-067-069-GAZ142-100100-
DALE-EARLY-HENRY-HOUSTON-
758 PM EDT TUE MAY 9 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALE...EARLY...HENRY AND
HOUSTON COUNTIES...

* UNTIL 900 PM EDT (800 PM CDT)

AT 749 PM EDT (649 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
EAST OF ARITON TO WEBB TO 10 MILES SOUTH OF COLUMBIA...OR ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF OZARK TO 6 MILES SOUTHEAST OF
HEADLAND TO 13 MILES NORTHWEST OF DONALSONVILLE...MOVING EAST AT 25
MPH.

THESE STORMS WILL BE NEAR...
  COLUMBIA BY 810 PM EDT (710 PM CDT).
  ABBEVILLE BY 825 PM EDT (725 PM CDT).

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, May 9, 8:01 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
901 PM EDT TUE MAY 9 2006

GAZ156-100200-
DECATUR-
901 PM EDT TUE MAY 9 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR COUNTY...

* UNTIL 1000 PM EDT

AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF WEST BAINBRIDGE...OR 9
MILES NORTHWEST OF BAINBRIDGE...MOVING EAST AT 10 MPH.

THIS STORM WILL BE NEAR...
  WEST BAINBRIDGE BY 925 PM EDT.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, May 9, 8:26 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
926 PM EDT TUE MAY 9 2006

GAZ144-145-100215-
BAKER-MITCHELL-
926 PM EDT TUE MAY 9 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER AND MITCHELL
COUNTIES...

* UNTIL 1015 PM EDT

AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF COLQUITT...MOVING
NORTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  CAMILLA BY 1010 PM EDT.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 8 5 0 9 4 2 8 8 3 3 TO REPORT SEVERE WEATHER.

18-WOOL
Special weather statement, May 9, 8:33 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 PM EDT TUE MAY 9 2006

ALZ065-068-100230-
COFFEE-GENEVA-
933 PM EDT TUE MAY 9 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN COFFEE AND
GENEVA COUNTIES...

* UNTIL 930 PM CDT

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF SAMSON...OR 16 MILES
NORTHWEST OF GENEVA...MOVING EAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  SAMSON BY 840 PM CDT
  GENEVA BY 915 PM CDT.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, May 9, 9:15 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 PM EDT TUE MAY 9 2006

ALZ068-FLZ009-100245-
GENEVA-HOLMES-
1015 PM EDT TUE MAY 9 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA AND NORTHERN
HOLMES COUNTIES...

* UNTIL 945 PM CDT

AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GENEVA...MOVING EAST AT 40 MPH.

THIS STORM WILL BE NEAR...
  HARTFORD BY 925 PM CDT.
  SLOCOMB BY 935 PM CDT.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, May 9, 10:45 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1145 PM EDT TUE MAY 9 2006

FLZ010-012-013-100430-
BAY-CALHOUN-WASHINGTON-
1145 PM EDT TUE MAY 9 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...CALHOUN AND
WASHINGTON COUNTIES...

* UNTIL 1230 AM EDT(1130 PM CDT)

AT 1140 PM EDT(1036 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF BLOUNTSTOWN TO 13 MILES SOUTH OF VERNON...MOVING
SOUTHEAST AT 25 MPH.

THESE STORMS WILL BE NEAR...
  BLOUNTSTOWN BY 1205 AM EDT(1105 PM CDT).

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 10:33 PM CDTSevere Thunderstorm WarningTAEWalton42 min
May 9, 10:58 PM CDTSevere Thunderstorm WarningTAECalhoun47 min
May 9, 11:12 PM CDTSevere Thunderstorm WarningTAELiberty48 min
May 9, 11:47 PM CDTSevere Thunderstorm WarningTAEWashington28 min
May 10, 4:56 PM CDTSevere Thunderstorm WarningTAEQuitman, Randolph49 min
May 10, 5:45 PM CDTSevere Thunderstorm WarningTAECalhoun, Lee, Randolph, Terrell45 min
May 10, 5:57 PM CDTSevere Thunderstorm WarningTAEDougherty33 min
May 10, 6:03 PM CDTSevere Thunderstorm WarningTAETurner, Worth57 min
May 10, 6:16 PM CDTSevere Thunderstorm WarningTAEBaker, Mitchell59 min
May 10, 6:24 PM CDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Tift66 min
May 10, 6:28 PM CDTSevere Thunderstorm WarningTAEDougherty32 min
May 10, 6:32 PM CDTSevere Thunderstorm WarningTAEColquitt43 min
May 10, 6:44 PM CDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier61 min
May 9, 7:48 PM CDTSevere Thunderstorm WarningTAECoffee42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.